I was just told that my blood test is showing abnormal blood clotting so my dr took more blood to check my vitamin k level. She spoke to me a little telling me depending on what this shows I might have to see a hematologist. Also my blood test came back showing my neutrophil 78.3, mpv 12.3 and lymphocyte 13.9. She said she was concerned and did another blood test to re check it. She asked me if I just got over being sick or if at the time of the test I didnt feel good and I told her I was not sick or getting over anything. I did mention that I have a lot of aches and pains in my arms, legs, back, and left shoulder. I also have very bad night sweats. She is sending me for an mri of left shoulder. When i started looking up all these symptoms it kept coming up with leukemia. Can I get an opinion or any information that you can give me.
Normally lymphocytes form 15-40 percent of the white blood cells so 13.9 is low. This can be due to an acute infection.
If however this is the total WBC or leucocyte count then this is high. Elevated WBC or leukocytosis may be caused by several conditions including bacterial infection, inflammation, leukemia, lymphoma, trauma, use of certain drugs (steroids, antiseizure medications), myeloproliferative disorders of the bone marrow (chronic myelogenous leukemia, polycythemia vera, myelofibrosis, essential thrombocythemia), inflammatory bowel disorders (Crohn’s disease, ulcerative colitis), burns or stress (physical or emotional). Depending on your symptoms further evaluation will be required. Since the MPV and neutrophils are normal RBC count needs to be done. Since you have aches and pains, rheumatoid arthritis, lupus etc should be ruled out. Leukemia is not the only cause for high WBC.
Deficiencies of certain proteins, increased homocystine, factor VIII and/or fibrin in blood, abnormal fibrinolytic system are some examples of hypercoaguable clotting disorders which have a genetic origin. On the other hand these clotting disorders can be acquired in certain disease states like cancer, HIV/AIDS, obesity, lupus, antiphospolipid syndrome, nephritic syndrome, heart disease, polycythemia vera, and IBS—to name a few. Certain medications, prolonged air travel and bed rest can also be the cause.
Hence, in your case the possibilities are lupus, rheumatoid arthritis, polycythemia vera, IBS, Crohn’s and yes also leukemia. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.